Alert archive / California / Freeze Warnings in 2006
Freeze Warning 8, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Dec 18, 2006, 2:34 PM PST. It took effect at Dec 18, 2006, 11:00 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2006, 2:34 PM PST (22:34 UTC)
- In effect from
- Dec 18, 2006, 11:00 PM PST
- Expired
- Dec 19, 2006, 3:22 AM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 182234 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 PM PST MON DEC 18 2006 CAZ001-002-191200- /O.NEW.KEKA.FZ.W.0008.061219T0700Z-061219T1600Z/ REDWOOD COAST-MENDOCINO COAST- 234 PM PST MON DEC 18 2006 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY. A COLD AND DRY AIR MASS WILL COMBINE WITH CLEAR SKIES TO BRING VERY COLD CONDITIONS TO THE NORTHERN CALIFORNIA COAST TONIGHT. TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND 30 BY SUNRISE TUESDAY. AN INCREASE IN CLOUDS TOMORROW NIGHT WILL MEAN AN END TO THE SUB FREEZING TEMPERATURES EXPERIENCED THE LAST SEVERAL MORNINGS. A HARD FREEZE WARNING MEANS TEMPERATURES OF 29 DEGREES OR LESS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SMALL ANIMALS COULD ALSO BECOME VICTIMS OF THE COLD CONDITIONS IF LEFT OUTSIDE FOR AN EXTENDED PERIOD OF TIME. $$ MAB
1 follow-up statement
000 WWUS76 KEKA 191122 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 322 AM PST TUE DEC 19 2006 CAZ001-002-191230- /O.CAN.KEKA.FZ.W.0008.000000T0000Z-061219T1600Z/ REDWOOD COAST-MENDOCINO COAST- 322 AM PST TUE DEC 19 2006 ...FREEZE WARNING IS CANCELLED... WIDESPREAD TEMPERATURES IN THE 20S FOR TWO OR MORE HOURS ALONG THE COAST IS NO LONGER EXPECTED. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Dec 18, 5:00 AM PST, 9 hours 34 minutes earlier.
Area forecast discussion, Dec 18, 5:00 AM PST, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 500 AM PST MON DEC 18 2006 .SYNOPSIS...HIGH PRESSURE AND LIGHT OFFSHORE FLOW WILL PERSIST ACROSS NORTHWESTERN CALIFORNIA THROUGH TUESDAY. A PACIFIC STORM SYSTEM WILL APPROACH THE COAST ON WEDNESDAY AND BRING PRECIPITATION TO THE AREA WEDNESDAY NIGHT THROUGH THURSDAY. && .DISCUSSION... OFFSHORE FLOW CONTINUES TO DRY OUT THE BOUNDARY LAYER ACROSS NW CALIFORNIA. WITH THE DRY AND COLD AIR MASS ALOFT...TEMPERATURES HAVE DROPPED INTO THE UPPER 20S AND LOWER 30S ALONG THE COAST. MANY INLAND REPORTING STATIONS WERE EVEN COLDER WITH READINGS IN THE TEENS AND 20S. THE CRITERIA FOR A FREEZING WARNING ALONG THE COAST THIS TIME OF YEAR IS FOR SEVERAL HOURS OF WIDESPREAD TEMPERATURES IN THE 20S. IT WILL BE CLOSE AND WILL THEREFORE MAINTAIN THE FREEZE WARNING FOR THE COAST TIL 800AM. THOUGH THERE WILL BE SLIGHT WARMING ALOFT TONIGHT...IT WILL MOSTLY LIKELY REMAIN VERY DRY AND COLD. THUS ANOTHER FREEZE WARNING WILL LIKELY NEED TO BE ISSUED TONIGHT. BEYOND TUESDAY....LATEST SOLUTIONS AND ENSEMBLE FORECASTS WERE BY NO MEANS DEFINITIVE ON HANDLING AN APPROACHING FRONTAL SYSTEM. NEW 06Z GFS BRINGS WEAK LIFT AND LIGHT PRECIP INTO THE AREA AS EARLY AS TUESDAY NIGHT. NAM SOLUTION...ON THE OTHER HAND...HAS IT BONE DRY THROUGH WEDNESDAY EVENING. FOR NOW WILL SPEED UP THE PRECIP TIMING BY ABOUT 12 HOURS AND INDICATE A CHANCE OR SLIGHT CHANCE OF RAIN OR SNOW AS EARLY AS WEDNESDAY. THE WARM AIR ADVECTION SHOULD PUMP SNOW LEVELS UP TO 4000 FEET OR BETTER ON WEDNESDAY. HOWEVER SNOW LEVELS IN EASTERN TRINITY WILL BE LESS RESPONSIVE TO THE WARM AIR ADVECTION. IT WILL PROBABLY SNOW AS LOW AS 2000 FEET WEDNESDAY AFTN AND WEDNESDAY EVE IN CENTRAL/EASTERN TRINITY DUE TO EVAPORATIVE COOLING AND THE WET BULB EFFECT. GFS AND NAM QPF LOOKED IMPRESSIVE WITH HALF AN INCH TO A LITTLE OVER ONE INCH IN 12 HOURS WEDNESDAY NIGHT-THURSDAY MORNING. THUS AN ADVISORY OR WARNING FOR SNOWFALL WILL LIKELY NEED TO BE ISSUED FOR WEDNESDAY NIGHT AND THURSDAY MORNING. THE BIG UNKNOWN IS SNOW LEVELS. AS MENTIONED ABOVE...EXPECT SNOW LEVELS TO BE SLOW TO RESPOND TO THE WARM AIR ADVECTION IN EASTERN TRINITY AND LEVELS SHOULD INITIALLY START OUT LOW...NEAR 2000 FEET. A SHORT WAVE RIDGE WILL BUILD FRI AND SAT. HOWEVER...GFS ENSEMBLES SHOW A GREAT DEGREE OF VARIABILITY SAT THROUGH SUN. A BROAD BRUSH CHANCE OR SLIGHT CHANCE OF RAIN SEEMS APPROPRIATE DUE TO UNCERTAINTY IN THE TIMING OF THE NEXT SYSTEM. BELIEVE THERE IS AT LEAST A CHANCE OF PRECIP SAT THROUGH SUN. NOT TOO CERTAIN ON THE TIMING BASED ON A COUPLE OF MODEL RUNS. THUS WILL REFRAIN FROM GOING MORE THAN JUST A SLIGHT CHANCE OR CHANCE OF PRECIP ATTM AND WAIT FOR MORE RUNS. DJB && .AVIATION...VFR CONDS EXPECTED AT ALL REPORTING TAF SITES. && .EKA...WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING IN EFFECT UNTIL 800 AM FOR THE COAST. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. &&
Hazardous weather outlook, Dec 18, 8:47 AM PST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 847 AM PST MON DEC 18 2006 CAZ001-002-190100- REDWOOD COAST-MENDOCINO COAST- 847 AM PST MON DEC 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOW TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING WILL LIKELY REQUIRE A FREEZE WARNING TO BE ISSUED FOR TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-004-076-190100- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 847 AM PST MON DEC 18 2006 .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MAB
Nearby
Freeze Warnings in California, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.